Legs and feet swelling

TsalagiLenape
By TsalagiLenape Latest Reply 2012-07-07 20:35:22 -0500
Started 2012-07-03 07:19:55 -0500

In this past week, with the temps up in the 90's my legs and feet are swelling up like pin cushions. They get so tight. Mind you I am having problems with my left leg and pain. With driving trucks, I dont know what to do. I cant walk or stretch out like I would. I cant elevate it or anything. So I have a doctors appointment for it later on today. Anyone have any ideas on this?
Thank you
Hugs


16 replies

Nana_anna
Nana_anna 2012-07-04 23:39:06 -0500 Report

Wow! I had the same problem. All week, swelling in right leg. Pain in back of ankel. Could be a broken vessel, they did an ultra sound, but no response yet. Its better today. I am hoping it's going to stay that way. I used a heating pad, for 15 minutes a day. Took Idbuproven. That helped some. When you are not able to keep it up, lieing flat on a couch or the bed helps, ease the pain.

pixsidust
pixsidust 2012-07-04 18:24:37 -0500 Report

You may also need a gel seat to sit on while driving. Watch that salt intake and maybe prop your feet up when you sleep with some ice packs or frozen wet hand towels laid on them

TsalagiLenape
TsalagiLenape 2012-07-04 23:07:19 -0500 Report

Well I got a donut seat from Wal-mart today. Not sure about the frozen things hard to take on the road. I am watching salt intake. Legs didnt swell up not once today since I am taking that water pill. The muscle aka glutis maxiumus (right butt cheek) is sore. Best not to do a lot either. Just tired and going to sleep in this hot muggy weather ugh! Hugs

pixsidust
pixsidust 2012-07-05 17:06:14 -0500 Report

If you stay at a motel, maybe get some veggie bags from the grocery store and fill with ice at the motel. Wrap in a wet towel and place it on your legs as you prop them up. Make sure you stay hydrated so it decreases your body storing water

CJ55
CJ55 2012-07-04 23:32:26 -0500 Report

Biker.. I took Actos for many many months. When I took it, was not told of any side effects or long term problems. Gained 50 lbs while taking Actos. Now I have a lot of problems associated with taking Actos. I can see why there is a major law suit against Actos.

TsalagiLenape
TsalagiLenape 2012-07-04 07:44:46 -0500 Report

Thank you all. Well went to pcp aka Primary Care Physician and he has ordered a x-ray of my spine. I know I fell on my rearend a few weeks ago but thought nothing of it. Just remembered this morning I did that fall. Needless to say, my PCP knows me well enough that I am not being a hypochondriac over my diabetes. So I have been on the meds and supplements for over six months. I even told him about back sliding on my good eating habits. But the water weight gain in a short time frame isnt good and he noticed it right off the bat. So now on Torsemide 10 mg for a short time frame doctors orders, and have to get an x-ray of the spine. Change of eating is back online as of today. I have to go grocery shopping for the extra stuff I dont have to keep it on track. So be safe, happy and healthy. Hugs to all!

CJ55
CJ55 2012-07-04 23:25:15 -0500 Report

Hello tsalagi… Wow, sorry to hear this. Actually in the past 3 weeks, my feets, ankles ,legs(up to my knees) have been sooo swollen & sore can barely walk. I do not intake salt unless it is already in the food. I have gained 23lbs in the past 2 1/2 weeks. Now on a fluid pill. Rt side subsiding, left leg still huge. I have been massging my legs to feet with a minted lotion kept cool in the refridgerator. Also, I use my recliner a lot to keep my feet elevated. Had to go to ER 3 weeks ago due to the swelling, was in congestive heart failure. Spent 7 days in hopital having numerous tests. Heart is a bit off but otherwise ok. No blockages. :-) So it isn't my heart causing the swelling. The swelling came on very suddenly, overnight actually. It has been 4 weeks now. No idea as to why. I have never had this problem before. Been living in Nc & Va for the past 10 years with brutal high temps. I do hope all the swelling and pain subsides for you. I know it is not fun to experience. Good luck with the xrays. Keep me posted on your health. Take care..

Graylin Bee
Graylin Bee 2012-07-06 21:49:43 -0500 Report

Some of my leg vein pumps went bad which resulted in swelling of legs and feet. Some Doctors don't seem to know about this problem, according to my vascular surgeon. Have yours checked out this possibility. Ultrasounds of the leg veins showed they weren't working properly.

CJ55
CJ55 2012-07-06 22:35:59 -0500 Report

Ty Graylin Bee. I have cirrohsis and 4 drs. Said my ports may be closing. Having this checked next week.

TsalagiLenape
TsalagiLenape 2012-07-05 06:31:23 -0500 Report

Nothing of the X-ray reading yet will call my PCP later on and let him know I did have the X-ray done yesterday. I hope you will do better. Good luck and stay cool. Hugs

old biker
old biker 2012-07-03 07:52:41 -0500 Report

I had that problem for years, summer time was the worst..In my case it was one of my medications that was the cause and I didn't realise it..I had my doctor take me off of Actos because of concerns about it's long term risks and the swelling stopped